Child 2 Months Fever After DPT Immunization?

Illustration of Child 2 Months Fever After DPT Immunization?
Illustration: Child 2 Months Fever After DPT Immunization? Bing

mf, I want to ask my son is only 2 months old, he just got 1 immunization this morning, at first he didn’t cry but after a few hours he started fussing as if he touched the injection site and felt sick, suddenly cried, even the crying was not as loud as usual, this is the first time since I was born, I was scared+poor, then in the afternoon his body started to get a little hot, even though before it got hot, I took medicine from the midwife, like this is dangerous or not… Do I need to go to the doctor for further examination or something… Understand it’s my first time be mother. Thanks in advance.

1 Answer:

Hi Nike,


Thank you for asking HealthReplies.com.

DPT immunization (idphtheria, pertussis, and tetanus) is one type of mandatory vaccination programmed by the government for children. This immunization is generally given to children 5 times, namely when they are 2 months old, 3 months old, 4 months old, 18 months old, and finally when they are 5 years old. To increase immunity, a booster immunization can be given every 10 years.


The DPT immunization contains attenuated microorganisms, which cause diphtheria, pertussus, and tetanus. Diphtheria is an infection of the mucous membranes of the respiratory tract caused by the bacterium Corynebacterium diphtheriae. Pertussis (whooping cough) is a bacterial infection of Bordetella pertussis in the respiratory tract that often causes children to have a very severe cough, even leading to pneumonia, brain damage, and even death. While tetanus is a disease that causes paralysis, spasms, and muscle stiffness due to infection with the bacterium Clostridium tetani.


Because the content is in the form of attenuated microorganisms, not dead microorganisms, after immunization, children generally will experience fever. This fever is a sign that the child is forming active immunity in his body. The swelling, redness, and pain around the site of the immunization injection can occur due to local inflammation which is generally harmless.


It's better not to panic too much first. You can do the following tips to deal with your child's complaints:

Take paracetamol if your child's body temperature rises above 37.5 degrees Celsius
Compress the injection site with warm water, don't press too much, just wipe gently
Don't touch the injection site too much
Bathe the child regularly 2x a day using warm water, then wear comfortable clothes, not too tight (to minimize friction around the injection site)
Give your child lots of breast milk to increase his immune system
Also increase skin to skin contact with children and compress the child's neck, armpit, or groin to help reduce the fever

If the fever and pain or swelling at the injection site do not improve within 3 days, you should immediately see your child's doctor for further evaluation.


I hope this helps.

dr. Nadia Nurotul Fuadah

: by

Related Question

Medicine For Itching On The Skin Of The Testicles?

Medicine For Itching On The Skin Of The Testicles?

(1 year ago)

Good morning. R nI want to ask for a medicine for itching on the penis but the itching is in the egg part … the itching is like the skin becomes dry … r nWhat do you th...

The Causes Of Headaches Back And Neck Are Stiff And Earache?

The Causes Of Headaches Back And Neck Are Stiff And Earache?

(1 year ago)

Good evening, I want to ask you about the headache I have. My headache is felt in the back of my head and neck feels stiff, then it hurts in my right ear when my lower jaw moves to...

How To Deal With Thinner Poisoning?

How To Deal With Thinner Poisoning?

(1 year ago)

Greetings .. I am drinking a lot of thinner .. what should I do?...

Leave a Reply

Your email address will not be published. Required fields are marked *